|Can Lipoatrophy be prevented?
Oct 28, 2007
I was officially diagnosed with HIV In July 2007. I believe that I was infected between 1998 and definately in 2003. I'm on Atripla and I take Lexapro. Also, I do take vitamins every other day and sometime excersie. The question I have is how do I prevent Lipoatrpophy from occuring? My VL is 306. Down from 58,000. And my CD4 count currently is 300 up from 227. I've only been on HIV meds for about a month now.
Thank you for all that you do.
Response from Dr. Henry
The risk for lipoatrophy is higher with older age and a lower nadir CD4 count so you are now on HIV meds so those factors are addressed. Certain HIV meds are associated with a higher risk for lipoatrophy (ie D4T or AZT= thymidine type drugs) . The drugs in Atripla have little association with lipoatrophy so that treatment is a good choice. KH
long term side effect of sustiva or combivir
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.